Come join others currently navigating treatment in our weekly Zoom Meetup! Register here: Tuesdays, 1pm ET.
Fill Out Your Profile to share more about you. Learn more...

Tinnitus on Arimidex/Anastrozole?

tessu
tessu Member Posts: 1,294

I just finished chemo Dec. 29 and started Anastosole Jan. 26 (also evry-three-week Herceptin). I've always had mild tinnitus which increased to annoying levels only when I had high fevers. During the past four weeks the tinnitus has increased to the point where it interferes with sleep, and sometimes makes it hard to understand what people are saying to me. I was hoping this might be a delayd side effect from chemo, but could it be the AI? Anyone else have this

Comments

  • meow13
    meow13 Member Posts: 1,363
    edited February 2016

    I have it with anastrozole. After almost 1 year off med still have the low rumble. It drives me crazy.

  • tessu
    tessu Member Posts: 1,294
    edited February 2016

    My tinnitus is high-pitched and louder in my left ear.

    I got to ask the doc about it when I went for my Herceptin injection today. She said tinnitus is not a usual side effect of anastrozole --- or Herceptin, or the chemo I had. So ???? If it continues, I'm supposed to tell them when I come in for my next injection three weeks from now, and they will consider sending me for an ENT consult.

  • moderators
    moderators Posts: 7,894
    edited February 2016

    Hey all -- here are some good tips from the main Breastcancer.org site on Hearing Problems, including tinnitus.

    We hope this helps!

    --The Mods

  • brooksidevt
    brooksidevt Member Posts: 1,432
    edited February 2016

    I did not have tinnitus with arimidex, but did when I briefly switched to exemestane. I'm now on tamoxifen and have only my "normal" baseline tinnitus.

    Do speak with your onc about a possible switch to a different AI, and, yes, a visit with an ENT is a good idea.